Wildfire, Hemphill
- When
- March 8, 12:30 PM CST to 8:30 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
A wildfire about six miles east southeast of Lake Marvin in Hemphill County started around 1230 CST. however no damage and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire about six miles east southeast of Lake Marvin in Hemphill County started around 1230 CST. The wildfire burned approximately twenty five hundred acres...however no damage and no injuries were reported. The cause of the wildfire was a controlled burn that went out of control. Eight fire departments including the Texas Forest Service responded to the wildfire...which was contained around 2030 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 8, 12:18 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1218 PM CST SAT MAR 8 2008 .UPDATE... MID AND HIGH CLOUDS CONTINUE TO INCREASE ACROSS THE PANHANDLES AHEAD OF A MID/UPPER TROUGH NEAR THE FOUR CORNERS REGION. GIVEN THESE TRENDS...BUMPED UP SKY COVER ACROSS THE AREA THIS AFTERNOON. TEMPS HAVE BEEN SLOW TO WARM UP THIS MORNING DESPITE DOWNSLOPING SURFACE FLOW. DENSE CLOUD COVER HAS PUT A LIMIT ON THE DEPTH OF THE MIXING LAYER AS WELL SO ENDED UP LOWERING MAX TEMPS TODAY A FEW DEGREES. A WEAK SURFACE TROUGH WILL PUSH EAST ACROSS THE PANHANDLES THIS AFTERNOON... ALTHOUGH WIND SPEEDS SHOULD REMAIN FAIRLY LIGHT. UPDATED ZAP ALREADY SENT. CLK && .PREV DISCUSSION... /ISSUED 1127 AM CST SAT MAR 8 2008/ AVIATION... A MID AND UPPER TROUGH TRACKING SOUTHEAST OUT OF CO AND THE FOUR CORNERS REGION WILL CAUSE CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS ACROSS THE THREE TAF SITES THROUGH SUNDAY MORNING. VFR CEILINGS CAN BE EXPECTED THROUGH THE TAF PERIOD. A STATIONARY FRONTAL BOUNDARY STRETCHING ACROSS THE PANHANDLES WILL CAUSE GENERALLY LIGHT SOUTHWEST TO WEST WINDS AROUND 5 TO 10 KNOTS AHEAD OF THE FRONT...AND LIGHT NORTHERLY TO EASTERLY WINDS BEHIND THE FRONT. WINDS WILL BECOME NORTHEAST TO SOUTHEAST 5 TO 10 KNOTS OR LIGHT AND VARIABLE TONIGHT INTO SUNDAY MORNING. SCHNEIDER PREV DISCUSSION... /ISSUED 543 AM CST SAT MAR 8 2008/ AVIATION... A SURFACE TROUGH WILL MOVE ACROSS THE PANHANDLES TODAY AND GENERATE SOME HIGH CLOUDINESS AND WESTERLY WINDS BY AFTERNOON. WINDS BECOME MORE VARIABLE AND LIGHT SATURDAY EVENING IN THE WAKE OF THE TROUGH. LOW PRESSURE BUILDING INTO THE SOUTHERN ROCKIES WILL TURN WINDS TO AN EASTERLY DIRECTION WITH CLOUDINESS INCREASING BY EARLY SUNDAY MORNING. WYNNE PREV DISCUSSION... /ISSUED 229 AM CST SAT MAR 8 2008/ DISCUSSION... TEMPERATURES ARE STARTING OUT A LITTLE CHILLY...ESPECIALLY IN THE EASTERN CWA WHERE THE SURFACE RIDGE AXIS HAS YET TO PASS. BUT... TEMPERATURES WILL REBOUND QUITE NICELY TODAY AS UPPER LEVEL SHORT WAVE OVER COLORADO NOW...MOVES ACROSS THE PANHANDLES AND DRAWS A SURFACE TROUGH ACROSS THE AREA ALONG WITH DOWNSLOPE WINDS. DO NOT THINK WINDS WILL GET TOO STRONG GIVEN THE CLOSE PROXIMITY OF THE SURFACE TROUGH...SO WILL NOT HOIST A FIRE DANGER STATEMENT THIS MORNING. SURFACE WINDS THEN TURN UPSLOPE ON SUNDAY IN ADVANCE OF FALLING HEIGHTS OVER THE SOUTHERN ROCKIES AS A MID AND UPPER LEVEL SHORT WAVE DIVES INTO THE SOUTHERN ROCKIES. THIS SHORT WAVE IS NOW EXPECTED TO BE A LITTLE MORE PROGRESSIVE...MUCH LIKE THE OUTLYING GFS FROM YESTERDAY. THEREFORE HAVE ADDED POPS A LITTLE SOONER...FOR SUNDAY NIGHT...AND TOOK THEM OUT LATER...MONDAY NIGHT. DO NOT THINK CHANCES ARE ALL THAT GREAT FOR MEASURABLE PRECIP FOR THE PANHANDLES WITH THIS SYSTEM...BUT CAN NOT RULE OUT A FEW SHOWERS AROUND. SOME SNOW MAY ALSO BE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY MORNING...BUT NO ACCUMULATION IS EXPECTED AT THIS TIME. IT LOOKS LIKE THE STRONGEST DYNAMICS WITH THIS SYSTEM WILL BE TO THE SOUTH OF THE PANHANDLES AND OUR AREA WILL GET WHATEVER DEVELOPS ALONG THE 700 MB INVERTED TROUGH TO THE NORTHEAST OF THE SHORT WAVE. WE MAY EVEN BE ABLE TO REMOVE POPS FOR MONDAY IF THE SYSTEM LOOKS LIKE IT IS GOING TO STAY PROGRESSIVE. WEST TO NORTHWEST FLOW ALOFT CONTINUES THROUGH MUCH OF NEXT WEEK. THIS FAST FLOW WILL BRING ANOTHER MID AND UPPER LEVEL SHORT WAVE AND ASSOCIATED COLD FRONT THROUGH THE AREA ABOUT MID WEEK. THIS SYSTEM NOW LOOKS LIKE IT COULD BRING SOME PRECIPITATION TO OUR AREA... ESPECIALLY THE NORTH...SO HAVE ADDED SOME POPS FOR WEDNESDAY NIGHT AS THE SYSTEM PASSES OVERHEAD. UPPER AIR PATTERN THEN UNDERGOES A CHANGE INTO NEXT WEEKEND AND EARLY THE NEXT WEEK AS AN UPPER LEVEL TROUGH TRIES TO GET CARVED OUT OVER THE WESTERN U.S. IF THIS PATTERN PANS OUT...THEN OUR WEATHER COULD GET A LITTLE MORE INTERESTING...STAY TUNED. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SAT MAR 8 2008 OKZ001>003-TXZ001>020-081900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYNNE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88083.